Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Children treated for toxoplasma retinochoroiditis may experience a range of severe adverse drug responses. Drug reaction with eosinophilia and systemic symptoms syndrome is a life-threatening idiosyncratic drug reaction with a 10% mortality. We present a case of drug reaction with eosinophilia and systemic symptoms syndrome in a child on standard combination treatment with oral sulfadiazine, pyrimethamine, folinic acid, and steroids for toxoplasma retinochoroiditis. Early clinical recognition and appropriate treatment led to a complete recovery and no longterm sequelae. The parents of children during sulfadiazine treatment should be counseled on the potential significance of nonspecific illness.

Original publication

DOI

10.1016/j.jaapos.2013.05.011

Type

Journal article

Journal

J AAPOS

Publication Date

10/2013

Volume

17

Pages

521 - 523

Keywords

Adolescent, Antiprotozoal Agents, Chorioretinitis, Drug Eruptions, Drug Hypersensitivity, Drug Therapy, Combination, Eosinophilia, Female, Humans, Leucovorin, Pyrimethamine, Steroids, Sulfadiazine, Toxoplasmosis, Ocular